Alert archive / Arkansas / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 8, 2015, 3:21 PM CDT for Ashley County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 8, 2015, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Ashley County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WWUS84 KJAN 082021
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE SEP 8 2015
ARZ074-082045-
ASHLEY AR-
321 PM CDT TUE SEP 8 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
345 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WILMOT...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WILMOT AROUND 345 PM CDT.
LAT...LON 3317 9149 3311 9146 3301 9146 3301 9158
3312 9164
TIME...MOT...LOC 2021Z 064DEG 5KT 3307 9153
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 8, 10:01 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 8, 10:01 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1001 AM CDT TUE SEP 8 2015 .UPDATE...DECIDED TO BRIDGE POPS ACROSS THE NULL AREA OVER THE CENTRAL SECTIONS OF THE CWA FOR THIS AFTERNOON. DESPITE COLD CORE LOW OVER THE NORTH CENTRAL GULF PULLING AWAY TO THE SW...DEEPER TROPICAL MOISTURE FILLING IN FROM AL SHOULD BE SUFFICIENT FOR HEATING TO SPECKLE IN SOME ISOLATED CONVECTION BY LATE AFTERNOON. THE HRRR HAS A SCENARIO SIMILAR TO THIS AS WELL. TEMPS AND THE REST OF THE FORECAST APPEARS ON TRACK./26/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. AFTN/EVNG SHRA/TSRA COVERAGE WILL BE SPARSE AND IT IS VERY UNLIKELY THAT A TAF SITE WILL BE IMPACTED. THERE WILL BE THE TYPICAL PATCHY AREAS OF MVFR CATEGORY FOG DURING THE 09-14Z TIME FRAME...PARTICULARLY IN THE HBG AREA. /EC/ && .PREV DISCUSSION... /ISSUED 436 AM CDT TUE SEP 8 2015/ SHORT TERM...TODAY THOUGH WEDNESDAY NIGHT...THE UPPER LOW IS CURRENTLY SITUATED DIRECTLY SOUTH OF THE CWA ALONG THE GULF COAST THIS MORNING WITH A SMALL SURFACE LOW PRODUCING CONVECTION JUST TO THE EAST OF THAT OFF THE COAST OF THE FLORIDA PANHANDLE. THERE IS QUITE THE MID LAYER SHEAR AXIS VISIBLE WHEN LOOKING AT THE VAD WINDS THIS MORNING. A 60-70 KT JET APPEARS TO BE OVER THE CWA THIS MORNING VIA OTHER UPPER AIR ANALYSIS. THE CONVERGENT LEFT ENTRANCE REGION OF THIS FEATURE WILL BE THE FOCUS OF ANY AFTERNOON CONVECTION TODAY. THE MAJORITY OF MODELS SHOW THIS CONVECTION REMAINING EAST OF OUR AREA. THEREFORE POPS ARE RELATIVELY LOW TODAY EXCEPT FOR ALONG THE MS/AL BORDER WHICH MAY SEE AN ISOLATED SHOWER/STORM THIS AFTERNOON. HIGH TEMPERATURES WILL BE ABOVE NORMAL AGAIN AND VERY SIMILAR TO YESTERDAY. ON WEDNESDAY, AN UPPER TROUGH WILL BEGIN MAKING ITS WAY EAST. THE ASSOCIATED FRONT WILL APPROACH THE AREA BUT DO NOT REALLY EXPECT IT TO ENTER THE CWA UNTIL WEDNESDAY NIGHT/THURSDAY MORNING. WEDNESDAY POPS WILL CONTINUE TO VARY BASED ON THE TIMING OF THIS FRONT. AS OF NOW, AFTERNOON CONVECTION IS STILL EXPECTED OUT AHEAD OF THE FRONT AND WILL BE FOCUSED MOSTLY EAST OF I-55. THE POTENTIAL FOR HAZARDOUS WEATHER APPEARS TO PRETTY LOW FOR THIS TIMEFRAME FOR NOW. /10/ LONG TERM...THURSDAY THROUGH MONDAY...A COOLER AND WETTER START TO THE LONG TERM PERIOD IS EXPECTED THURSDAY AS UPPER LEVEL TROUGHING LINGERS OVER OUR REGION. THIS TROUGH WILL COMBINE WITH A MOIST AIR MASS WITH A PWAT AROUND 2 INCHES AND DAYTIME HEATING TO RESULT IN NUMEROUS STORMS. THE CLOUD COVER AND ASSOCIATED RAIN DEVELOPMENT WILL HELP HOLD AFTERNOON HIGHS IN THE MID TO UPPER 80S OVER MOST OF OUR AREA. NORMAL AFTERNOON HIGHS RUN IN THE UPPER 80S. MODELS AGREE THAT ANOTHER MORE POTENT SHORTWAVE WILL BEGIN DEEPENING A BROAD TROUGH OVER THE EASTERN CONUS FRIDAY INTO SATURDAY. THE GFS REMAINS WEAKER WITH THE SHORTWAVE AND UPPER LEVEL TROUGH THAN THE CANADIAN AND ECMWF WHICH CLOSE A LOW OFF OVER THE GREAT LAKES REGION BY SATURDAY MORNING. DECENT RAIN CHANCES ARE EXPECTED FRIDAY AS THE DEEPENING UPPER LEVEL TROUGH IS EXPECTED TO SUPPORT A COLD FRONT THAT IS EXPECTED TO DROP INTO OUR CWA FRIDAY BUT SIDING WITH THE ECMWF/CANADIAN...A DRIER WEEKEND LOOKS TO BE ON TAP. THE COLD FRONT IS EXPECTED TO CLEAR OUR CWA SATURDAY AFTERNOON. A >1020MB SURFACE HIGH WILL DROP OVER THE CENTRAL PLAINS AND HELP USHER IN A COOLER AND DRIER AIR MASS INTO OUR CWA. DEW POINTS WILL DROP INTO THE 50S WITH PWATS KNOCKED DOWN TO AROUND ONE INCH. UPPER LEVEL TROUGHING WILL CONTINUE OVER OUR REGION THROUGH MONDAY BUT THE SURFACE HIGH WILL REMAIN CENTERED NORTH OF OUR CWA AS IT TRACKS ACROSS THE TENNESSEE AND OHIO VALLEYS BY MONDAY. THIS WILL KEEP THE GULF CLOSED LIMITING CONVECTIVE POTENTIAL OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 71 92 71 / 17 10 27 26 MERIDIAN 90 69 92 70 / 21 13 28 20 VICKSBURG 94 70 93 71 / 17 6 29 34 HATTIESBURG 92 71 92 71 / 25 16 27 17 NATCHEZ 93 71 92 71 / 21 9 23 28 GREENVILLE 95 72 91 72 / 9 9 37 47 GREENWOOD 94 71 92 71 / 13 7 33 43 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/EC
Hazardous weather outlook, Sep 8, 2:34 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT TUE SEP 8 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 234 PM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 8, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT TUE SEP 8 2015
LAZ007-008-082015-
MOREHOUSE LA-WEST CARROLL LA-
252 PM CDT TUE SEP 8 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 315 PM CDT...
AT 251 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JONES...OR 9 MILES SOUTH OF WILMOT...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JONES AROUND 305 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.
LAT...LON 3299 9172 3301 9161 3301 9148 3289 9144
3281 9164
TIME...MOT...LOC 1951Z 072DEG 16KT 3292 9155
17Special weather statement, Sep 8, 2:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT TUE SEP 8 2015 LAZ015-023-082030- RICHLAND LA-FRANKLIN LA- 255 PM CDT TUE SEP 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN AND CENTRAL RICHLAND PARISHES UNTIL 330 PM CDT... AT 255 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOLLY RIDGE...OR NEAR RAYVILLE...MOVING WEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RAYVILLE AROUND 305 PM CDT. ARCHIBALD AROUND 315 PM CDT. MANGHAM AROUND 320 PM CDT. LAT...LON 3252 9163 3239 9157 3230 9179 3251 9185 TIME...MOT...LOC 1955Z 072DEG 16KT 3244 9169 17
Special weather statement, Sep 8, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE SEP 8 2015
ARZ074-082045-
ASHLEY AR-
321 PM CDT TUE SEP 8 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
345 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WILMOT...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WILMOT AROUND 345 PM CDT.
LAT...LON 3317 9149 3311 9146 3301 9146 3301 9158
3312 9164
TIME...MOT...LOC 2021Z 064DEG 5KT 3307 9153
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:52 PM CDT | Special Weather Statement | JAN | West Carroll | 23 min |
| Sep 8, 2:55 PM CDT | Special Weather Statement | JAN | Richland | 35 min |
Nearby
Special Weather Statements in Arkansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.